MAUDE Adverse Event Report: HOLOGIC, INC BIOZORB; MARKER, RADRIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC BIOZORB; MARKER, RADRIOGRAPHIC, IMPLANTABLE
Model Number F0231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Itching Sensation (1943); Burning Sensation (2146); Breast Discomfort/Pain (4504)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device identifier: (b)(4).Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.H3: the device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a biozorb procedure was performed and the patient reported suffering from pain, itching, tenderness, and a burning sensation at and around the site of the biozorb device.Also, the patient reported suffering from adverse skin reactions and suffering from infection.No additional information available.
 
Additional Manufacturer Narrative
After additional information review, it was reported that the patient is a 63-year-old female (no additional information available) who had a diagnosis of malignant neoplasm of the right breast upper outer quadrant.She underwent right breast lumpectomy, sentinel lymph node biopsy and biozorb implant on (b)(6) 2020, without complications.The operative note reflects: "a biozorb low profile 2 x 3 x 1 was sutured into the lumpectomy cavity with #3-0 pds.The purpose of the biozorb device is to provide a slowly dissolving matrix for the ingrowth of tissue to prevent a cosmetic defect from volume loss of the breast after lumpectomy; as well as to accurately locate the true margins for the radiation oncologist.This is the single medical record available for review.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported that on (b)(6) 2020, a biozorb procedure was performed and the patient reported suffering from pain, itching, tenderness, and a burning sensation at and around the site of the biozorb device.Also, the patient reported suffering from adverse skin reactions and suffering from infection.As a result of the pain and complications of the biozorb device, the patient fears the possibility of another tumor every day, causing significant emotional distress.No additional information available.Investigation methods and findings: the sample was not returned to the post market quality laboratory for further investigation; therefore, the inspection according to the biozorb post market instructions was not able to be conducted for this complaint.Additionally, there was limited patient-related information provided for this event; consequently, a comprehensive investigation could not be conducted.The harms identified, based on clinical symptoms and hazardous situations for this complaint are: - pain, serious (pain, sleep dysfunction, device palpability, failure to resorb).- hypersensitivity/allergic reaction, serious (redness/erythema, itching sensation).- infection, serious (infection).- foreign body reaction, serious (adverse reaction due to device materials).Cause/root cause: the described issue was investigated through a root cause analysis conducted under capa.The initial purpose of this capa was to evaluate the biozorb product for a root cause linking the product design to the reported complaint issues.The results of the root cause assessment did not find any direct link between the device and the reported complaint issues.Consequently, the implementation activities from capa were considered no longer applicable since hologic has ceased selling the biozorb product with no intention of returning it to market.In addition, capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.Furthermore, a voluntary recall for the biozorb product was initiated on october 24, 2024.Conclusion: the reported issue could not be confirmed as no sample was returned for evaluation.The risk trending analysis does not increase the risk zone index.The potential root cause analysis was assessed under capa.Capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.The risks associated with this event are further detailed and evaluated against the product and its hazard analysis within the health risk assessment biozorb, complaint evaluation.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: not performed.No lot number was provided; therefore, no dhr could be located or reviewed.

Brand Name
BIOZORB
Common Device Name
MARKER, RADRIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
MDR Report Key18815075
Report Number1222780-2024-00087
Device Sequence Number12829867
Product Code NEU
UDI-Device Identifier15420045514034
UDI-Public15420045514034
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF0231
Device Catalogue NumberF0231
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer02/06/2025
04/24/2026
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date03/06/2025
04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale